If Lexapro made you manic, why try a lower dose? Why not try a different SSRI altogether? Ask your Doc if there is one more suitable for you. It may be trial and error. It is possible to switch from Xanax to Ativan using a taper schedule and a doctor's guidance. Not sure if it's going to improve anything. I'm not sure what the equivalent dosages are. Your doctor would give better answers than we can.
When you became manic on the 20mg dose of Lexapro, what did your therapist recommend? You did tell him, right? I have no idea if lowering your dose to 10mg would allieviate the manic effect. It would be my humble and non-medical opinion that it would be far better to try a different med that didn't cause manic side effects.
Which benzo are you currently taking? I got a bit confused somewhere along the way.
Of course it's possible to taper from 2mg Xanax to .5mg Ativan t.i.d. But you must do this, slowly, under the strict guidance of your therapist.
There are a number of AD's out there that help with anxiety and panic. Many AD's do not reach therapeutic levels as quickly as the benzos, so you need to be aware that unless you have a "rescue" benzo, you could possibly be in for a very rough few weeks or months. But, as you said, you will be discussing all this with your therapist/doctor.
I don't think you're over-obsessive about your medication. I see you as someone who is trying to get better with as few meds as possible and there is nothing wrong with that. I would recommend that you keep an open mind because not all meds work for everybody in the same way.
Patience is the key when you're dealing with AD's.
I wish you the best
I'm currently on Xanax. 0.5mg QID. I'd like to taper to Ativan 0.5mg TID.
I've been on xanax for the last three to four years to control chest pains. The pains are no better and the xanax really doesn't help. Just makes me lethargic. What else has anyone used for this? I really don't want to keep on the xanax wagon.
Making the benzo switch must be discussed with your doctor and/or therapist and a taper plan put into place. You cannot just drop one and start the other.
Just a little FYI on forum protocol. What you have done here is to "hyjack" netsavy's post. While both posts do involve Xanax, your issues are not really the same. To receive responses to YOUR specific concerns, it's better to start your own post. Copy and paste your question into a new "Post a Question" at the top of the forum. Don't feel bad, this is a commom error many new people make. We want the focus of the post directed to each persons individual concerns.